MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LITE; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LITE; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70805-70
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Codes Hypoglycemia (1912); Muscle Weakness/Atrophy (1967); Loss of consciousness (2418); Diaphoresis (2452); Convulsion/Seizure (4406)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time product has not yet been returned.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Extended investigation concludes that freestyle strips are isolated to the meter only.For meters using freestyle strips, when the strip is inserted, the no-touch pin is pushed upwards and makes contact with the ground pin to power the meter on.Only the displacement of the pin powers on the meter, rather than carbon traces on the strip.The only function of the strip is to facilitate the movement of the pin, therefore, no strip-related investigation activities are performed.Dhrs (device history record) for the freestyle lite meter were reviewed and the dhrs showed the libre reader passed all tests prior to release.If the product is returned, a physical investigation will be performed.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported being unable to test due to the adc blood glucose meter turning on with button press but not with test strip insertion.Customer experienced symptoms described as "sweating, chills, inability to speak, inability to move, difficulty swallowing, weakness, seizure and a loss of consciousness".Customer had contact with healthcare provider who diagnosed him with hypoglycemia and treated with unspecified iv to increase the blood glucose.There was no report of death or permanent injury associated with this event.

Brand Name
FREESTYLE LITE
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key12101245
Report Number2954323-2021-74496
Device Sequence Number4169463
Product Code NBW
UDI-Device Identifier00699073710260
UDI-Public00699073710260
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K092602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2021
Device Model Number70805-70
Device Catalogue Number71026
Device Lot Number1099273
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2021
Initial Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight79